(Standard.Co.Uk) – A British model has died days after receiving the Oxford-AstraZeneca vaccine in Cyprus. Stephanie Dubois, 39, suffered a “serious thrombotic episode” after being given the jab in the town of Paphos.
Health officials at Cyprus’s main state hospital in the capital, Nicosia, said that she had no underlying health conditions.
On May 14 she was taken to hospital after she experienced “full body shakes” and was “struggling to breathe”.
She wrote: “Woke up feeling fine and then within an hour I had full body shakes, all my joints seized and I was struggling to breathe and was cold to the bone with a persistent headache and dizziness.
“Mum and dad came to look after me and took me for a Covid test, which thankfully was negative . . . but it still doesn’t explain what the problem is. Maybe I’m having a prolonged reaction to my Covid jab last week.”
By May 19 she had slipped into a coma and “was not expected to come out of it”, according to Andrew Powers, a friend.
Local media claims that she had a brain haemorrhage and died on Saturday afternoon.
It follows after Cyprus temporarily halted its use of the AstraZeneca vaccine pending a review by the EMA in March.
Germany, France and other EU member states followed suit but re-introduced the jab on March 18.
Only two other people in Cyprus are known to have developed blood clots after the AstraZeneca vaccine.
Both had underlying health issues and neither died.
In April, a review by the EMA safety committee concluded that “unusual blood clots with low blood platelets should be listed as very rare side effects” of the Oxford jab.
Emer Cooke, executive director of the EMA said its review “confirmed that the benefits of the AstraZeneca vaccine in preventing Covid-19 overall outweigh the risk of side effects”, adding: “Vaccination is extremely important in helping us in the fight against Covid-19.”
The EMA and AstraZeneca have been approached for comment.